Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 62, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Dec 1, 2010, 4:31 AM EST for 5 counties in Florida. It took effect at Dec 1, 2010, 1:00 PM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2010, 4:31 AM EST (09:31 UTC)
- In effect from
- Dec 1, 2010, 1:00 PM EST
- Expired
- Dec 1, 2010, 5:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 9.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
940 WWUS82 KMLB 010931 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 431 AM EST WED DEC 1 2010 ...MUCH COLDER AND DRIER CONDITIONS EXPECTED OVER EAST CENTRAL FLORIDA BEHIND STRONG COLD FRONT... FLZ041-044>046-053-141-144-021030- /O.NEW.KMLB.FW.W.0062.101201T1800Z-101201T2200Z/ /O.CON.KMLB.FW.A.0050.101202T1600Z-101202T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- COASTAL VOLUSIA-SOUTHERN LAKE- 431 AM EST WED DEC 1 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... MUCH DRIER AND COOLER AIR WILL MOVE INTO EAST CENTRAL FLORIDA THIS AFTERNOON LASTING FOR SEVERAL DAYS. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP AROUND 30 TO 35 PERCENT FOR A FEW HOURS THIS AFTERNOON WITH ASSOCIATED NORTHWEST WINDS OF 15 TO 20 MPH AND GUSTY. RELATIVE HUMIDITY VALUES ARE FORECAST TO FALL BELOW 35 PERCENT FOR 4 OR MORE HOURS THURSDAY AFTERNOON. RH VALUE CRITERIA MAY EXCEED 6 HOURS NORTH AND WEST OF ORLANDO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ FLZ047-054-058-147-021030- /O.CON.KMLB.FW.A.0050.101202T1600Z-101202T2300Z/ SOUTHERN BREVARD-INDIAN RIVER-OKEECHOBEE-NORTHERN BREVARD- 431 AM EST WED DEC 1 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... MUCH DRIER AND COOLER AIR WILL MOVE INTO EAST CENTRAL FLORIDA THIS AFTERNOON LASTING FOR SEVERAL DAYS. RELATIVE HUMIDITY VALUES ARE FORECAST TO FALL BELOW 35 PERCENT FOR 4 OR MORE HOURS THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Dec 1, 4:11 AM EST, 20 minutes earlier.
Area forecast discussion, Dec 1, 4:11 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
411 AM EST WED DEC 1 2010
.DISCUSSION...
...COLD FRONT TODAY WILL BRING COOLER WEATHER THROUGH LATE WEEK...
CURRENT-TODAY...A COLD FRONT PUSHING THROUGH NORTH-CENTRAL FLORIDA
EARLY THIS MORNING WILL BE KNOCKING ON THE DOORSTEPS OF LAKE AND
VOLUSIA COUNTIES SHORTLY AFTER SUNRISE. A STRONG UPPER TROUGH
EXTENDING FROM THE UPPER MIDWEST THROUGH THE GULF COAST STATES WILL
HELP DRIVE THIS BOUNDARY DOWN THE REMAINDER OF THE PENINSULA THROUGH
THE DAY...CLEARING MARTIN COUNTY EARLY THIS AFTERNOON. ALONG AND
AHEAD OF THIS FEATURE A 20 TO 30 PERCENT CHANCE OF LIGHT TO MODERATE
SHOWERS WILL EXIST ENDING FROM NORTH TO SOUTH THROUGH THE LATE
MORNING AND EARLY AFTERNOON. MOST OF THE UPPER LEVEL SUPPORT WILL
RACE NORTHWARD AWAY FROM THE PENINSULA AND INSTABILITY WILL BE
LACKING SO WILL CONTINUE TO LEAVE OUT MENTION OF THUNDER. LIGHT
SOUTH/SOUTHWEST WINDS AHEAD OF THE BOUNDARY WILL VEER AROUND TO THE
NORTHWEST BEHIND IT BECOMING BREEZY AT TIMES DURING THE DAY. WIND
GUSTS TO 25 MPH WILL BE LIKELY. MUCH DRIER AND COOLER AIR WILL
FILTER DOWN THE PENINSULA THROUGH THE DAY AS SKY COVER THINS FROM
THE NORTH TO SOUTH ACROSS EAST CENTRAL FLORIDA DURING THE AFTERNOON.
MAX TEMPERATURES WILL BE TRICKY AS HIGHEST READINGS FOR MANY
LOCATIONS WILL HAVE OCCURRED AFTER MIDNIGHT WITH HIGHEST READINGS
DURING THE DAYLIGHT OCCURRING AROUND SUNRISE. EXPECT TEMPERATURES TO
DROP IMMEDIATELY BEHIND THE FRONT WITH MINIMAL RECOVERY DURING THE
AFTERNOON. FOR MUCH OF THE DAY TEMPERATURE READINGS IN THE 60S WILL
BE THE STATUS QUO.
TONIGHT...THE UPPER TROUGH WORKS ITS WAY UP THE MID ATLC AND
NORTHEAST ATLC COAST THIS EVENING AND OVERNIGHT AS THE SURFACE COLD
FRONT SETTLES SOUTH OF THE FLORIDA PENINSULA. HIGH PRESSURE WILL
BUILD INTO THE GULF COAST STATES AND SOUTHEAST U.S. OVERNIGHT. GUSTY
NORTHWEST WINDS ARE FORECAST TO DECREASE...THOUGH MAY REMAIN
ELEVATED 10-15 MPH FOR A PERIOD IN THE EARLY EVENING. COLD AIR
ADVECTION BEHIND THIS SYSTEM SLIDES DOWN THE PENINSULA AS
TEMPERATURES PLUMMET WITH MUCH COLDER AND DRIER AIR ASSOCIATED.
OVERNIGHT LOWS IN THE MIDDLE TO UPPER 30S WILL OCCUR ALONG & NORTH
OF THE I-4 CORRIDOR AS WELL AS SOUTHWARD INTO OSCEOLA AND OKEECHOBEE
COUNTIES. NORMALLY COLDER LOCATIONS OVER THE INTERIOR MAY REALIZE
LOWS A FEW DEGREES COLDER. INTERIOR PORTIONS (WEST OF I-95) OF
BREVARD...INDIAN RIVER...ST. LUCIE AND MARTIN COUNTIES MAY
EXPERIENCE UPPER 30S TO AROUND 40 DEGREES FOR LOWS. NEAR THE COAST
TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 40S OVER
BREVARD AND INDIAN RIVER COUNTIES. FURTHER SOUTH ALONG THE COAST
TEMPERATURES WILL FALL INTO THE UPPER 40 TO LOWER 50S FOR LOWS.
BARRIER ISLANDS MAY REALIZE ANYWHERE FROM MIDDLE TO UPPER 50S FOR
LOWS.
FREEZE WATCHES/WARNINGS WILL NOT BE NECESSARY AS CRITERIA WILL NOT
BE REACHED AND WINDS MAY STAY ELEVATED. WILL ALSO NOT BE ISSUING A
WIND CHILL ADVISORY DURING THIS SHIFT AS CRITERIA WILL BE HARD TO
REACH...THOUGH COULD SEE 1-3 HOURS OF WIND CHILL READINGS OVERNIGHT
AROUND THE MIDDLE 30S WELL AFTER MIDNIGHT AND TOWARD SUNRISE AWAY
FROM THE COAST.
THU...COLD FRONT SOUTH OF THE AREA WILL CONTINUE TO MOVE FARTHER
AWAY AS HIGH PRESSURE RIDGE COVERS THE SOUTHEAST U.S. THIS WILL
PROVIDE A COOL AND DRY NORTH WIND FLOW WITH BELOW NORMAL
TEMPERATURES IN THE 60S...EXCEPT POSSIBLY MARTIN COUNTY WHICH
MIGHT TOUCH 70.
FRI-SUN...HIGH PRESSURE OVER THE SOUTHEAST STATES WILL SETTLE
SLOWLY SOUTH INTO THE STATE OVER THE WEEKEND. THIS WILL PROVIDE A
DIMINISHING...BUT STILL COOL/DRY NORTH WIND FLOW. LOW TEMPERATURES
WILL REMAIN BELOW NORMAL IN THE 40S...WITH SOME MID-UPPER 30S IN
THE NORMALLY COLDER NORTHWEST AND SOUTH INTERIOR SECTIONS. HIGH
TEMPERATURES WILL STAY MAINLY IN THE 60S FRI-SAT AND SHOULD
MODIFY 70-75 SUNDAY AS APPROACHING BACK DOOR COLD FRONT BACKS
WINDS TO THE WEST/NORTHWEST.
MON-WED...BACK DOOR COLD FRONT IS PROGGED BY THE MODELS TO SLIDE
THROUGH EARLY IN THE WEEK WITH MEAGER MOISTURE CONVERGENCE...SO
WILL MAINTAIN A DRY FORECAST. TEMPS WILL REMAIN BELOW NORMAL WITH
READINGS HIGHS MAINLY IN THE 60S AND LOWS IN THE 40S.
&&
.AVIATION...WILL LIKELY SEE OCCASIONAL POCKETS OF MVFR STRATUS ACROSS
ECFL AHEAD AND ALONG QUICK MOVING FRONTAL BOUNDARY THRU THIS
MORNING. WDLY SCT -SHRA/SHRA MAY ALSO ACCOMPANY FEATURE AS IT SAGS
SOUTHWARD THIS MORNING AND EARLY AFTN (THRU ABT 13Z-14Z AT KMCO). NW
SFC WND G25KT POSSIBLE BEHIND FRONTAL BOUNDARY. SKIES CLEARING LATE
TODAY & THIS EVENING.
&&
.MARINE...TODAY/TONIGHT...NO CHANGES ANTICIPATED TO CURRENT SCA FOR
ALL LEGS FOR NEXT 24 HOURS. A FAIRLY STRONG COLD FRONT WILL SLIDE
DOWN THE PENINSULA EARLY IN THE DAY VEERING CURRENT S/SW WINDS TO NW
AND FURTHER TO NNW LATER THIS EVENING & OVERNIGHT. WIND SPEEDS AWAY
FROM THE COAST 20-25 KTS AND 15-20/20 KTS WITHIN 20 NAUTICAL MILES.
THERE MAY BE A BRIEF LULL IN SEA HEIGHTS BUT A SURGE BEHIND THE
FRONT WILL INCREASE SEAS AGAIN BUILDING TO 9 FT IN THE GULF STREAM
AND EVENTUALLY 5-7 NEAR SHORE (AWAY FROM THE COAST) THROUGH TONIGHT
AS STRONG COLD AIR ADVECTION POURS OVER THE COASTAL WATERS.
THU-FRI...HIGH PRESSURE RIDGE WILL REMAIN OVER THE SOUTHEAST
STATES. THIS WILL MAINTAIN A COOL NORTH WIND FLOW. ADVISORY
THROUGH THU MORNING LOOKS GOOD THEN THE GRADIENT SHOULD MAINLY
SUPPORT 15 KNOTS. HAVE EXTENDED THE ADVISORY IN THE OFFSHORE LEGS
THROUGH THU AFTERNOON AND THIS MAY EVEN NEED TO BE EXTENDED
FURTHER IN TIME TO COVER THE GULF STREAM.
WEEKEND...HIGH PRESSURE IS PROGGED TO DROP INTO NORTH FLORIDA SAT
AND DIMINISH WINDS CLOSER TO 10 KNOTS. A BACK DOOR COLD FRONT IS
FORECAST TO APPROACH ON SUNDAY AND INCREASE WEST/NORTHWEST WINDS.
&&
.FIRE WEATHER...TODAY...POST-FRONTAL AFTN LOW RH VALUES MAY VERY
WELL FALL BETWEEN 30-35 PERCENT FOR UP TO A FEW HOURS. WITH LOW SUN
ANGLE...SHORTER DAYLIGHT HOURS...FALLING AFTERNOON TEMPS BEST
CHANCES TO REALIZE RED FLAG CONDS WILL COME INSTANTANEOUSLY
(RH/WIND). NORTHWEST WINDS BEHIND FRONT WILL BE 15 MPH AND GUSTY
THRU THIS AFTN AND POSSIBLY INTO EARLY EVENING. WILL GO AHEAD AND
HOIST RED FLAG WARNING FOR LAKE...VOLUSIA...SEMINOLE...ORANGE AND
NORTHWEST OSCEOLA COUNTIES FOR INSTANTANEOUS RED FLAG CONDS THIS
AFTN.
THU-FRI...COOL/DRY NORTH WIND FLOW THU SHOULD PRODUCE NEAR 4
HOURS OF LOW RH...EXCEPT COASTAL SECTIONS MAY BE MODIFIED.
FORECAST SOUNDINGS FRI LOOK DRIER AND EXPECT A GREATER CHANCE FOR
RED FLAG CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 65 38 62 39 / 30 10 10 10
MCO 67 39 64 40 / 20 10 0 10
MLB 71 42 66 43 / 30 10 10 10
VRB 72 45 68 45 / 30 10 10 10
LEE 64 36 61 37 / 20 10 0 0
SFB 65 39 64 39 / 30 10 0 10
ORL 67 41 64 42 / 20 10 0 10
FPR 73 47 68 45 / 30 10 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM TO 5 PM EST THIS AFTERNOON FOR
COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-
SEMINOLE-SOUTHERN LAKE.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 11 AM EST THURSDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 4 PM EST THURSDAY FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...SEDLOCK
LONG TERM....LASCODYHazardous weather outlook, Nov 30, 8:05 PM EST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 805 PM EST TUE NOV 30 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-010200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 805 PM EST TUE NOV 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. ...WIND AND SEA IMPACT... SOUTH WINDS OF 15 TO 20 KNOTS WILL VEER SOUTHWEST OVERNIGHT. SEAS WILL BUILD TO 5 TO 7 FEET...AND UP TO 8 FEET OVER THE NORTHERN OFFSHORE WATERS. BOATING WILL BE HAZARDOUS FOR SMALL CRAFT OPERATORS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. POOR BOATING CONDITIONS WILL CONTINUE OVER THE ATLANTIC WEDNESDAY THROUGH THURSDAY...ESPECIALLY BEHIND A COLD FRONT THAT WILL MOVE QUICKLY THROUGH EAST CENTRAL FLORIDA ON WEDNESDAY. THE FRONT WILL USHER IN MUCH COLDER AND DRIER WEATHER. LOW RELATIVE HUMIDITY WILL BRING A HEIGHTENED FIRE WEATHER CONCERN FOR THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. WIMMER/GLITTO
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 3:12 PM EST | Wind Chill Advisory | MLB | Lake, Orange, Osceola, Seminole, Volusia | 17 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.